Alert archive / Idaho / River Flood Warnings in 2020
River Flood Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at Feb 6, 2020, 1:15 PM PST for Latah County, Idaho; Whitman County, Washington. It took effect at Feb 6, 2020, 4:00 PM PST. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2020, 1:15 PM PST (21:15 UTC)
- In effect from
- Feb 6, 2020, 4:00 PM PST
- Expired
- Feb 6, 2020, 8:14 PM PST
- In force
- 4 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Latah County, ID, Whitman County, WA
The radar
The Spokane radar (KOTX), 116 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Paradise Creek at HWY8 Near Moscow (PACI1).
- Action stage
- 49.66 ft
- Minor stage
- 50.86 ft
- Moderate stage
- 51.66 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13346765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
910 WGUS46 KOTX 062115 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Spokane, WA 115 PM PST Thu Feb 6 2020 ...The National Weather Service in Spokane has issued a flood warning for the following rivers and lakes in Idaho...Washington... Paradise Creek at Moscow affecting Latah and Whitman Counties IDC057-WAC075-070914- /O.NEW.KOTX.FL.W.0001.200207T0000Z-200207T1500Z/ /PACI1.1.RS.200207T0000Z.200207T0800Z.200207T1200Z.NO/ 115 PM PST Thu Feb 6 2020 The National Weather Service in Spokane, WA has issued a * Flood Warning for The Paradise Creek at Moscow. * until Friday morning. * At 12:45 PM Thursday the stage was 8.0 feet. * Flood stage is 9.2 feet. * An additional half to three quarters of an inch of rain is expected from late Thursday afternoon through Friday Night. Paradise Creek will likely exceed the flood stage of 9.2 feet this evening and run high through the night. * At 9.2 feet...Water will be out of the creek at the intersection of Bridge Street and Hillcrest Drive and may also be flowing into the intersection at this stage. * At 8.8 feet...Water will begin backing up through the storm drains on Roosevelt Street. && LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704 $$
2 follow-up statements
525 WGUS86 KOTX 070043 FLSOTX Flood Statement National Weather Service Spokane, WA 443 PM PST Thu Feb 6 2020 ...The flood warning continues for the following rivers and lakes in Idaho...Washington... Paradise Creek at Moscow affecting Latah and Whitman Counties River levels continue to rise. Be extra cautious for flooded areas during the night. IDC057-WAC075-071500- /O.CON.KOTX.FL.W.0001.000000T0000Z-200207T1500Z/ /PACI1.1.RS.200207T0200Z.200207T0800Z.200207T1200Z.NO/ 443 PM PST Thu Feb 6 2020 The Flood Warning continues for The Paradise Creek at Moscow. * until Friday morning. * At 3:45 PM Thursday the stage was 8.42 feet. * Flood stage is 9.20 feet. * An additional half inch to three quarters of inch of rain is expected overnight through Friday night. Paradise Creek will likely exceed the flood stage of 9.2 feet overnight. * At 9.2 feet...Water will be out of the creek at the intersection of Bridge Street and Hillcrest Drive and may also be flowing into the intersection at this stage. * At 8.8 feet...Water will begin backing up through the storm drains on Roosevelt Street. * At 8.4 feet...Water pooling in Mountain View Park on northeast side of Moscow. && LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704 $$
160 WGUS86 KOTX 070414 FLSOTX Flood Statement National Weather Service Spokane, WA 814 PM PST Thu Feb 6 2020 ...The flood warning is cancelled for the following rivers and lakes in Idaho...Washington... Paradise Creek at Moscow affecting Latah and Whitman Counties River levels have crested and will continue to fall overnight. IDC057-WAC075-070444- /O.CAN.KOTX.FL.W.0001.000000T0000Z-200207T1500Z/ /PACI1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 814 PM PST Thu Feb 6 2020 The Flood Warning is cancelled for The Paradise Creek at Moscow. * At 7:45 PM Thursday the stage was 8.47 feet. * Flood stage is 9.20 feet. * Paradise Creek crested at 8.68 ft at 5:15 pm. It has been slowly falling this evening. Expect this trend to continue overnight. * At 8.4 feet...Water pooling in Mountain View Park on northeast side of Moscow. && LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Feb 6, 12:18 PM PST, 57 minutes earlier.
Area forecast discussion, Feb 6, 12:18 PM PST, 57 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1218 PM PST Thu Feb 6 2020
.SYNOPSIS...
More rain and snow is expected over the region today with locally
breezy winds. Another storm system will move through Friday
night. This will bring mainly valley rain and mountain snow, but
also result in a period of breezy to windy conditions into
Saturday. After a few dry days, another storm on Tuesday may bring
more precipitation, followed by much colder weather for the rest
of next week.
&&
.DISCUSSION...
A late morning update to increase rainfall amounts over the
Palouse. The NAM seems to be verifying fairly well at least
through 10 AM this morning. The GFS is verifying too dry.
High resolution models are indicating anywhere between 0.50-1.25
inches of rain over Pullman/Moscow to the Lewiston-Clarkston
Valley and on the Camas Prairie. Creeks and small streams, such
as Paradise Creek in Moscow continue to rise even this morning
when rainfall has been light with only about a tenth of an inch of
rainfall observed in 6 hours. This response is in at least some
part due to low elevation snow melt making its way through the
water channels. Temperatures will continue to hover in the upper
30s to around 40 with some wind into this evening. But it will be
the prospects of moderate rainfall through this evening that will
be the greatest concern for flooding impacts. This area will be
closely monitored and additional flood watches/warnings/advisories
may be needed later today or this evening as rainfall picks up.
/SVH
&&
.AVIATION...
18Z TAFS: An axis of precipitation associated with a frontal
boundary will remain over the area today especially over SE
Washington and the Lewiston area. Wenatchee and Moses Lake should
stay in the rain shadow for the majority of the day. The Spokane
area TAF sites will see a rain/snow mix mainly this afternoon and
early evening as the front begins to move north. An abundance of
boundary layer moisture across the Idaho Panhandle and eastern
third of WA will keep IFR/MVFR conditions persisting through the
TAF period. LIFR conditions will be possible during breaks in the
precipitation overnight.
Low level wind shear will be possible at KEAT/KPUW/KLWS tonight
as strong winds develop around 2000 ft AGL. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 37 32 42 33 42 25 / 50 90 20 60 30 0
Coeur d'Alene 37 32 41 33 40 24 / 50 90 30 90 50 10
Pullman 40 37 44 34 41 28 / 100 100 80 90 60 20
Lewiston 47 43 51 39 46 33 / 100 100 50 60 40 20
Colville 35 27 41 29 43 21 / 40 80 20 60 10 0
Sandpoint 35 30 38 33 38 22 / 40 60 30 90 70 20
Kellogg 36 33 39 32 37 23 / 80 100 40 100 90 30
Moses Lake 45 34 48 34 49 28 / 50 30 10 30 10 0
Wenatchee 42 35 45 33 45 27 / 60 40 10 60 20 0
Omak 35 31 39 31 42 23 / 50 60 10 60 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until 7 AM PST Friday above 2500 feet
for Central Panhandle Mountains.
WA...None.
&&Hazardous weather outlook, Feb 6, 6:00 AM PST, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 600 AM PST Thu Feb 6 2020 IDZ001-004-WAZ042-071400- Northern Panhandle-Central Panhandle Mountains- East Slopes Northern Cascades- 600 AM PST Thu Feb 6 2020 This Hazardous Weather Outlook is for portions of North Idaho and North Central Washington. .DAY ONE...TODAY AND TONIGHT Snow is expected over the mountain passes today which may bring slick driving conditions at times. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Another winter storm is expected to arrive Friday night into Saturday. This storm could once again produce light to moderate snow amounts, especially in the mountains. Strong and gusty winds are also possible during this time. A weaker weather system is expected to bring snow monday night into Tuesday, followed by colder weather. IDZ002-003-026-027-WAZ031>038-041-043-044-071400- Coeur d'Alene Area-Idaho Palouse-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- Okanogan Valley-Waterville Plateau- 600 AM PST Thu Feb 6 2020 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY No hazardous weather is expected at this time.
In the hours before
Local storm report, Feb 6, 12:25 PM PST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1225 PM PST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM SNOW BOYDS 48.71N 118.13W
02/06/2020 M2.8 INCH FERRY WA TRAINED SPOTTER
0809 AM SNOW LAURIER 48.99N 118.22W
02/06/2020 M2.0 INCH FERRY WA TRAINED SPOTTER
0805 AM SNOW 2 S 5 MILE 47.71N 117.44W
02/06/2020 M2.0 INCH SPOKANE WA TRAINED SPOTTER
1047 PM SNOW 1 WSW BLANCHARD 48.01N 117.00W
02/05/2020 E2.5 INCH BONNER ID TRAINED SPOTTER
STILL LIGHT SNOW.
0900 PM SNOW SPIRIT LAKE 47.97N 116.87W
02/05/2020 E2.0 INCH KOOTENAI ID PUBLIC
REPORT VIA SOCIAL MEDIA.
0400 PM SNOW WINTHROP 48.47N 120.19W
02/05/2020 M2.2 INCH OKANOGAN WA CO-OP OBSERVER
CO-OP OBSERVER STATION WNPW1 WINTHROP.
0400 PM SNOW 4 SW MALO 48.76N 118.66W
02/05/2020 M5.6 INCH FERRY WA COCORAHS
COCORAHS STATION WA-FY-5 8.4 NNE REPUBLIC.
0330 PM SNOW 3 NE LIND 47.00N 118.57W
02/05/2020 M3.5 INCH ADAMS WA CO-OP OBSERVER
CO-OP OBSERVER STATION LINW1 LIND 3 NE.
0200 PM SNOW 2 NW SPOKANE 47.70N 117.45W
02/05/2020 M2.5 INCH SPOKANE WA COCORAHS
COCORAHS STATION WA-SP-60 SPOKANE 2.4 NW.
0730 PM HEAVY SNOW 4 SE VIOLA 46.79N 116.96W
02/05/2020 E7.1 INCH LATAH ID TRAINED SPOTTER
3.1 OVERNIGHT. ANOTHER 4 TODAY BEFORE
BECOMING ALL RAIN. NOW 3 INCHES OF SLUSH.
0615 PM HEAVY SNOW 1 NNE MALO 48.82N 118.60W
02/05/2020 M5.0 INCH FERRY WA PUBLIC
REPORT VIA SOCIAL MEDIA.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:16 PM PST | Winter Weather Advisory | OTX | Benewah, Kootenai, Latah, Lewis, Nez Perce, Shoshone | 37 hr |
| Feb 6, 10:11 AM PST | River Flood Watch | OTX | Latah | 13 hr |
| Feb 6, 1:47 PM PST | Areal Flood Advisory | OTX | Benewah, Latah, Lewis, Nez Perce | 24 hr |
Nearby
River Flood Warnings in Idaho, 2020River Flood Warnings in Washington, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.